MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number LA6AL10
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A 6f launcher guide catheter was attempted to be used in a procedure to treat a moderately tortuous lesion in the rca.There was no damage noted to the device packaging.There were no issues when removing the device from the packaging.The device was inspected with no issues.The device was prepped per ifu with no issues.The lesion was pre-dilated to 22 atm using a non-medtronic sc balloon catheter.Resistance was encountered when advancing the device.It is reported that the physician tried to deliver a non-medtronic drug eluting stent through the guide catheter but the stent got lodged and would not move.The stent tip did not exit the tip of the guide catheter at any stage.The physician then removed the whole system, by withdrawing the guide with the stent inside, resulting in a dissection of the rca.No intervention was required.The procedure was then abandoned, and no additional treatment was performed.The physician is unsure what the adverse event is related to.The patient is reported as being stable post-procedure.
 
Additional Manufacturer Narrative
Product analysis summary: as received the catheter is engaged to a wire, y adaptor and a drug eluting stent.Part of the wire and drug eluting stent exited the tip of the launcher, approx.4cm for the drug eluting stent and 19cm for the guide wire from the tip, as received.The launcher catheter tip was noted to be folded inwards.No other visual damage as kinks or crushes were noted to the catheter shaft.The catheter was cleaned with running warm water and submerged in the water for 15 minutes to soften the dried blood.The catheter was then separated from the other devices.Upon separation, severe thrombus was noted on the distal stent struts, the thrombus was then dissolved with water resulting in exposure of the proximal stent struts.The stent struts were examined under magnification, damage was detected on the struts and the area adjacent to the struts.Actual physical measurement for outer and inner diameter met specifications.Dye testing confirmed the presence of coating present in the lumen of the catheter.No damage to the catheter inner lumen was noted.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7595352
Report Number1220452-2018-00076
Device Sequence Number13782499
Product Code DQY
UDI-Device Identifier00613994820327
UDI-Public00613994820327
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2019
Device Catalogue NumberLA6AL10
Device Lot Number0008846222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer06/27/2018
08/08/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date07/23/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR